Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Prozac no longer working Pannie S.

Posted by Elizabeth on August 22, 2001, at 12:50:00

In reply to Re: Prozac no longer working, posted by Pannie S. on August 17, 2001, at 11:28:35

> Thank you for the information. It is immensely helpful to "hear" that what I'm going through is not abnormal!

Great! I understand the feeling.

> I AM experiencing the apathy, lethargy, etc. that you described.

Is it a relapse of your original depression, or is it something new? (Or both?)

> I often go home for my lunch hour and sleep...I could sleep almost any time - anywhere, but find it difficult at bedtime.

Heh -- I do that too, but I've always been like that.

> I went on Prozac largely to enable me to focus and be effective in my job...the depression/anorexia had made this virtually impossible. The Prozac helped and this enabled me to focus on work and pour myself into weekly private therapy in which I delved into the reasons behind my slide into anorexia.

I think antidepressants can facilitate talk therapy -- I've found that it's nearly impossible for many people to have successful talk therapy when they're not on effective medication.

> My current symptoms mimic those of depression...AND I'm gaining weight! Yes, I expected to gain...and have done so slowly as part of my recovery from anorexia, but the gain which accompanied the "poop-out" of Prozac has been fast and furious.

Many drugs can cause adaptive changes (and, often, tolerance to the therapuetic effect) with long-term use. There's no reason to suppose that SSRIs would be any different. Because you were on Prozac for a long time, you probably can expect it to take a while for the adaptive changes to reverse.

I wonder whether it might be worthwhile to get checked for endocrine problems, such as insulin resistance or hypothyroidism. Talk to your pdoc about the problems you're having, maybe s/he will have an idea of how to proceed.

> I've been much happier not being thin as a rail, healthy looks great!

It sure does, and it's great to hear that you've adopted that attitude. Anorexia is a very dangerous disease -- it has the highest mortality rate of any psych disorder -- and it's extremely hard to overcome. That you've been able to achieve recovery is a testament to your persistence.

> I will trust your advice and play the waiting game. I'm getting close to the 5-6 weeks when Prozac should leave my system.

That should be adequate. Maybe your doctor can prescribe something to make things easier during the washout period? I just mean a short-term thing; I know you don't want to be on medication for the rest of your life, and I understand. I felt the same way, but that didn't work out at all. So I recommend that you watch carefully for relapses during the months following your discontinuation of Prozac. MB's suggestion of inositol might be worth a try (it's one of the more respected "food supplements," if nothing else), and you could also search this site for past posts about SSRI poop-out.

Best wishes,
-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:9648
URL: http://www.dr-bob.org/babble/20010822/msgs/75945.html